MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC INNER CANNULAE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC INNER CANNULAE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Catalog Number 100/890/080CZ
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received that a smiths medical regarding a portex uniperc inner cannulae."when attempting to insert new inner tube it only went so far then kinked at neck of inner tube.Customer felt like the material was too soft and kept bending.Replaced it with the old inner tube." no adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one used/decontaminated inner cannula 8 mm (007/522/108) was received in a plastic bag without its original packaging.Under visual inspection it was observed that the inner cannula was bent tubing close to its connector.This indicated that the cannula was bent several times.Based on the results of the investigation, the root cause of the complaint was not determined.

Brand Name
PORTEX UNIPERC INNER CANNULAE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8525680
Report Number3012307300-2019-01914
Device Sequence Number19324208
Product Code BTO
UDI-Device Identifier15019315107177
UDI-Public15019315107177
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/25/2023
Device Catalogue Number100/890/080CZ
Device Lot Number3629030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;